MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES EB030, VOYANT FINE FUSION, 6/BX; GEI

APPLIED MEDICAL RESOURCES EB030, VOYANT FINE FUSION, 6/BX; GEI
Model Number EB030
Medical Device Problem Code Sticking (1597)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/25/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Ra has just received the incident device and has been assigned to engineering for evaluation.A follow-up report will be sent upon completion of investigation.
 
Event or Problem Description
Procedure performed: total thyroidectomy.The eb030 device worked very well when removing the right thyroid lobe.On the other hand, once the surgeon has passed on the left lobe, severe adhesions have taken place, weakening the haemostasis which had been done beforehand, since it was necessary to pull the tissues in order to detach the jaws of the device.And this despite the regular cleaning of the jaws.The surgeon decided to take a new device to remedy these adherences of the tissues to the jaws of the device.There were no consequences for the patient.Additional information received from the sales rep on 02 oct 2017: there was small bleeding after the surgeon took off the sealed tissus from the jaw.Patient status: there were no consequences for the patient.
 
Additional Manufacturer Narrative
The event unit was returned for evaluation.Upon visual inspection, engineering observed blood and eschar buildup on the jaws.During functional testing, engineering was able to replicate the sticking that occurred during the event by activating the device on porcine tissue.As eschar built up on the jaws and sealing surfaces of the device, tissue sticking increased.Upon further inspection, engineering found that the rear conductive stop, an insulated component located at the proximal end of the static jaw, was not within specification.Based on the condition of the returned unit, the reported event was caused by the movement of the conductive stop that occurred during the use of the device.This led to an insufficient gap between the jaws, which can result in increased tissue adherence.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.Applied medical continuously seeks to improve the form, function and ease of use of its products.As part of this process, applied medical has recently implemented inspection enhancements intended to further minimize the potential for this type of event to occur.

Brand Name
EB030, VOYANT FINE FUSION, 6/BX
Common Device Name
GEI
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6953253
Report Number2027111-2017-02063
Device Sequence Number18959150
Product Code GEI
UDI-Device Identifier00607915127428
UDI-Public(01)00607915127428(17)171018(30)01(10)1295003
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K153017
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/18/2017
Device Model NumberEB030
Device Catalogue Number101223301
Device Lot Number1295003
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/10/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2017
Supplement Date Received by Manufacturer09/25/2017
Initial Report FDA Received Date10/16/2017
Supplement Report FDA Received Date11/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1